Alert archive / Wisconsin / Gale Watches in 2016
Gale Watch 9, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale watch at Dec 24, 2016, 3:32 AM CST. It took effect at Dec 25, 2016, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 24, 2016, 3:32 AM CST (09:32 UTC)
- In effect from
- Dec 25, 2016, 6:00 PM CST
- Expired
- Dec 25, 2016, 3:47 AM CST
- In force
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
247 WHUS73 KMKX 240932 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 332 AM CST SAT DEC 24 2016 ...GALE FORCE GUSTS POSSIBLE SUNDAY NIGHT INTO MONDAY NIGHT... .BRISK SOUTHEAST WILL DEVELOP BY SUNDAY EVENING AND VEER SOUTHWEST MONDAY MORNING WITH THE PASSAGE OF A COLD FRONT. THE BRISK WINDS WILL THEN CONTINUE INTO MONDAY EVENING. GALE FORCE WIND GUSTS ARE POSSIBLE DURING THIS PERIOD...BUT WILL BE MOST LIKELY SUNDAY NIGHT WHILE THE WINDS ARE ONSHORE. THE STRONG WINDS ARE A RESULT OF STRONG LOW PRESSURE TRACKING FROM THE NORTHERN PLAINS TO ONTARIO CANADA. LMZ643>646-241745- /O.NEW.KMKX.GL.A.0009.161226T0000Z-161227T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 332 AM CST SAT DEC 24 2016 ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING. * WINDS: SOUTHEAST UP TO 25 KNOTS SUNDAY NIGHT. THE WINDS WILL VEER SOUTHWEST 20 TO 25 KNOTS FOR MONDAY AND MONDAY EVENING. GALE FORCE WIND GUSTS OF 35 TO 40 KNOTS ARE POSSIBLE ESPECIALLY SUNDAY EVENING. * WAVES: BUILDING TO 5 TO 7 FEET BY LATE SUNDAY AFTERNOON AND 6 TO 10 FEET BY LATE SUNDAY EVENING. THE HIGH WAVES WILL GRADUALLY SUBSIDE TO 2 TO 4 FEET BY LATER MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/MKX
4 follow-up statements
707 WHUS73 KMKX 241532 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 932 AM CST SAT DEC 24 2016 ...GALE FORCE GUSTS POSSIBLE SUNDAY NIGHT INTO MONDAY NIGHT... .BRISK SOUTHEAST WILL DEVELOP BY SUNDAY EVENING AND VEER SOUTHWEST MONDAY MORNING WITH THE PASSAGE OF A COLD FRONT. THE BRISK WINDS WILL THEN CONTINUE INTO MONDAY EVENING. GALE FORCE WIND GUSTS ARE POSSIBLE DURING THIS PERIOD...BUT WILL BE MOST LIKELY SUNDAY NIGHT WHILE THE WINDS ARE ONSHORE. THE STRONG WINDS ARE A RESULT OF STRONG LOW PRESSURE TRACKING FROM THE NORTHERN PLAINS TO ONTARIO CANADA. LMZ643>646-242345- /O.CON.KMKX.GL.A.0009.161226T0000Z-161227T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 932 AM CST SAT DEC 24 2016 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... * WINDS: SOUTHEAST UP TO 25 KNOTS SUNDAY NIGHT. THE WINDS WILL VEER SOUTHWEST 20 TO 25 KNOTS FOR MONDAY AND MONDAY EVENING. GALE FORCE WIND GUSTS OF 35 TO 40 KNOTS ARE POSSIBLE ESPECIALLY SUNDAY EVENING. * WAVES: BUILDING TO 5 TO 7 FEET BY LATE SUNDAY AFTERNOON AND 6 TO 10 FEET BY LATE SUNDAY EVENING. THE HIGH WAVES WILL GRADUALLY SUBSIDE TO 2 TO 4 FEET BY LATER MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ SPM WWW.WEATHER.GOV/MKX
739 WHUS73 KMKX 242113 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 313 PM CST SAT DEC 24 2016 ...HIGH WINDS AND WAVES EXPECTED SUNDAY AFTERNOON INTO MONDAY NIGHT... .BRISK SOUTHEAST WINDS WILL DEVELOP ON SUNDAY AND VEER SOUTHWEST MONDAY MORNING WITH THE PASSAGE OF A COLD FRONT. THE BRISK WINDS WILL THEN CONTINUE INTO MONDAY EVENING. SMALL CRAFT CONDITIONS ARE EXPECTED...WITH GALE FORCE GUSTS POSSIBLE SUNDAY NIGHT. THE BRISK WINDS ARE A RESULT OF STRONG LOW PRESSURE TRACKING FROM THE NORTHERN PLAINS TO ONTARIO CANADA. LMZ644>646-250515- /O.UPG.KMKX.GL.A.0009.161226T0000Z-161227T0600Z/ /O.NEW.KMKX.SC.Y.0099.161225T1800Z-161227T1200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 313 PM CST SAT DEC 24 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO 6 AM CST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHEAST UP TO 25 KNOTS SUNDAY NIGHT. THE WINDS WILL VEER SOUTHWEST AT 20 TO 25 KNOTS FOR MONDAY AND MONDAY EVENING. A FEW GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE SUNDAY EVENING AND NIGHT. * WAVES: BUILDING TO 5 TO 7 FEET BY LATE SUNDAY AFTERNOON AND 6 TO 8 FEET BY LATE SUNDAY EVENING. THE HIGH WAVES WILL GRADUALLY SUBSIDE TO 2 TO 4 FEET BY LATER MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-250515- /O.CON.KMKX.GL.A.0009.161226T0000Z-161227T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- 313 PM CST SAT DEC 24 2016 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... * WINDS: SOUTHEAST UP TO 25 KNOTS SUNDAY NIGHT. THE WINDS WILL VEER SOUTHWEST AT 20 TO 25 KNOTS FOR MONDAY AND MONDAY EVENING. GALE FORCE WIND GUSTS OF 35 TO 40 KNOTS ARE POSSIBLE ESPECIALLY SUNDAY EVENING. * WAVES: BUILDING TO 5 TO 7 FEET BY LATE SUNDAY AFTERNOON AND 7 TO 11 FEET BY LATE SUNDAY EVENING. THE HIGH WAVES WILL GRADUALLY SUBSIDE TO 2 TO 4 FEET BY LATER MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ SPM WWW.WEATHER.GOV/MKX
084 WHUS73 KMKX 250251 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 851 PM CST SAT DEC 24 2016 ...HIGH WINDS AND WAVES EXPECTED SUNDAY AFTERNOON INTO MONDAY NIGHT... .BRISK SOUTHEAST WINDS WILL DEVELOP ON SUNDAY AND VEER SOUTHWEST MONDAY MORNING WITH THE PASSAGE OF A COLD FRONT. THE BRISK WINDS WILL THEN CONTINUE INTO MONDAY EVENING. SMALL CRAFT CONDITIONS ARE EXPECTED...WITH GALE FORCE GUSTS POSSIBLE SUNDAY NIGHT. THE BRISK WINDS ARE A RESULT OF STRONG LOW PRESSURE TRACKING FROM THE NORTHERN PLAINS TO ONTARIO CANADA. LMZ644>646-251100- /O.CON.KMKX.SC.Y.0099.161225T1800Z-161227T1200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 851 PM CST SAT DEC 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 6 AM CST TUESDAY... * WINDS: SOUTHEAST UP TO 25 KNOTS SUNDAY NIGHT. THE WINDS WILL VEER SOUTHWEST AT 20 TO 25 KNOTS FOR MONDAY AND MONDAY EVENING. A FEW GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE SUNDAY EVENING AND NIGHT. * WAVES: BUILDING TO 5 TO 7 FEET BY LATE SUNDAY AFTERNOON AND 6 TO 8 FEET BY LATE SUNDAY EVENING. THE HIGH WAVES WILL GRADUALLY SUBSIDE TO 2 TO 4 FEET BY LATER MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-251100- /O.CON.KMKX.GL.A.0009.161226T0000Z-161227T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- 851 PM CST SAT DEC 24 2016 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... * WINDS: SOUTHEAST UP TO 25 KNOTS SUNDAY NIGHT. THE WINDS WILL VEER SOUTHWEST AT 20 TO 25 KNOTS FOR MONDAY AND MONDAY EVENING. GALE FORCE WIND GUSTS OF UP TO 40 KNOTS ARE POSSIBLE ESPECIALLY SUNDAY EVENING. * WAVES: BUILDING TO 5 TO 7 FEET BY LATE SUNDAY AFTERNOON AND 7 TO 11 FEET BY LATE SUNDAY EVENING. THE HIGH WAVES WILL GRADUALLY SUBSIDE TO 2 TO 4 FEET BY LATER MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HENTZ WWW.WEATHER.GOV/MKX
269 WHUS73 KMKX 250947 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 347 AM CST SUN DEC 25 2016 ...GALE FORCE WIND GUSTS AND HIGH WAVES THIS AFTERNOON INTO MONDAY NIGHT... .BRISK SOUTHEAST WINDS WILL DEVELOP BY THIS AFTERNOON AND VEER SOUTHWEST MONDAY MORNING WITH THE PASSAGE OF A COLD FRONT. THE BRISK WINDS WILL THEN CONTINUE INTO MONDAY EVENING. SMALL CRAFT CONDITIONS ARE EXPECTED SOUTH OF PORT WASHINGTON THROUGH MONDAY MORNING WITH GALE FORCE WIND GUSTS POSSIBLE FOR THE AFTERNOON AND EVENING. GALE FORCE WIND GUSTS ARE FORECAST NORTH OF PORT WASHINGTON FOR TONIGHT THROUGH MONDAY EVENING. THE BRISK WINDS ARE A RESULT OF STRONG LOW PRESSURE TRACKING FROM THE NORTHERN PLAINS TO ONTARIO CANADA. LMZ643-251800- /O.EXB.KMKX.SC.Y.0099.161225T1800Z-161226T0000Z/ /O.UPG.KMKX.GL.A.0009.161226T0000Z-161227T0600Z/ /O.NEW.KMKX.GL.W.0020.161226T0000Z-161227T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- 347 AM CST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST MONDAY NIGHT. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHEAST 20 TO 25 KNOTS THIS AFTERNOON VEERING SOUTHWEST 20 TO 25 KNOTS FOR MONDAY INTO MONDAY EVENING. GALE FORCE WIND GUSTS UP TO 40 KNOTS ARE EXPECTED AT TIMES FROM TONIGHT THROUGH MONDAY EVENING. * WAVES: BUILDING TO 5 TO 7 FEET BY LATE THIS AFTERNOON AND 7 TO 11 FEET BY LATE THIS EVENING. THE HIGH WAVES WILL GRADUALLY SUBSIDE TO 3 TO 5 FEET BY LATER MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-251800- /O.EXT.KMKX.SC.Y.0099.161225T1800Z-161226T1800Z/ /O.NEW.KMKX.GL.A.0010.161226T1800Z-161227T0600Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 347 AM CST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO NOON CST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO NOON CST MONDAY. * WINDS: SOUTHEAST 20 TO 25 KNOTS THIS AFTERNOON VEERING SOUTHWEST 20 TO 25 KNOTS FOR MONDAY INTO MONDAY EVENING. GALE FORCE WIND GUSTS UP TO 40 KNOTS ARE POSSIBLE MONDAY AFTERNOON AND EVENING. * WAVES: BUILDING TO 5 TO 7 FEET BY LATE THIS AFTERNOON AND 6 TO 9 FEET BY LATE THIS EVENING. THE HIGH WAVES WILL GRADUALLY SUBSIDE TO 2 TO 4 FEET BY LATER MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Dec 23, 9:06 PM CST, 6 hours 26 minutes earlier.
Area forecast discussion, Dec 23, 9:06 PM CST, 6 hours 26 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
906 PM CST Fri Dec 23 2016
.UPDATE...
Accumulating snow has ended south central and will end southeast
by midnight. Still higher reflectivity along the Illinois border
area due to the upper jet but this will diminish also by
midnight.
Some drizzle behind as mid levels dry and we lose ice in the
clouds. However surface temperatures are above freezing for the
most part, and even where it is around 32 north of madison, the
snow on the ground should prevent any problems.
&&
.AVIATION/06Z TAFS/...
The back edge of the precip was near madison at 03Z and this will
translate east across southern WI with stronger 700mb
frontogenesis. Most of the accumulating snow in the southeast has
also diminished. Snow will continue to taper off from west to
east by midnight. Some drizzle is possible, but temperatures are
above freezing most of the area and near 32 north of Madison.
Expect IFR with some LIFR cigs overnight into Saturday morning
due to light winds and lingering low level moisture. Patchy fog is
likely which could be IFR visibility, but confidence is low on
coverage.
&&
MARINE...
The south to southeast winds ahead of the trough of low pressure
will diminish. Any remaining gusts to remain below 22kts.
The next storm system to pass far to the northwest of the area on
Sunday will bring strong winds from Sunday afternoon through Monday
night. Gale force southwest then west gusts are possible on Monday.
&&
.PREV DISCUSSION... /Issued 308 PM CST Fri Dec 23 2016/
SATURDAY NIGHT THROUGH SUNDAY NIGHT...Forecast confidence is
high.
Nothing has really changed for this period. The powerful low
pressure system will still track well northwest of the area,
across northern Minnesota. This puts us well into the warm sector,
and rain. The initial moisture surge well out ahead of the low
could bring a period of freezing drizzle later Saturday night and
Sunday morning. This will be pretty light with impact on the
minimal side. We then warm up enough to keep it all rain until the
associated trough/cold front sweeps late Sunday night/Monday
morning. Fog is still a concern with the mild and moist airmass
flowing in across the existing snowpack for Saturday night into
Sunday, but the brisk winds will limit how dense it gets. There
is little or no elevated CAPE on the soundings, so decided to pull
the mention of thunder.
MONDAY THROUGH WEDNESDAY...Forecast confidence is medium.
High pressure should keep this period quiet. Temperatures will
fall in the wake of the departing low...but not too cold. Highs on
Monday and Tuesday will be in the mid to upper 20s, rising back
into the lower 30s on Wednesday. With the warmer temperatures on
Wednesday the European model does bring a surge of moisture and a
small chance of light snow to the area during the afternoon.
THURSDAY AND FRIDAY...Forecast confidence is medium.
The European model is a bit snowier looking than the GFS and the
Canadian for Wednesday night into early Thursday. They all have a
trough swinging through the Great Lakes, but the EC is a bit
deeper, more west and quicker with the returning moisture and
clips Wisconsin with snow before pushing quickly off to the east.
The GFS and Canadian keep the bulk of the snow east of Wisconsin
during the period. Given the uncertainty, there are small chances
of light snow during this period, but overall it looks pretty
quiet.
AVIATION/00Z TAFS/...
Moderate snow is ongoing over central WI, with the main area setting
up north and west of Madison. The back edge of the precip is over
eastern Iowa and this will translate east across southern WI with
stronger 700mb frontogenesis. Expect a period of steadier snow
between 4 and 7 pm in south central WI and 5 to 8 pm in southeast WI.
Visibilities should be down to less than a mile and a quick
additional inch of wet snow is possible. Snow will taper off from
west to east by midnight.
Expect cigs and vsbys to lower to IFR or lower during any steady,
moderate snow late this aftn and early evening. It looks like
ceilings are going to remain low overnight into Saturday morning due
to light winds and lingering low level moisture. Patchy fog is
likely which could be IFR visibility, but confidence is low on
coverage.
MARINE...
Increasing south to southeast winds ahead of an approaching low
pressure trof will get close to Small Craft Advisory levels later
this evening. However expecting most gusts to remain at or below
22kts for now. Mariners can expect light snow...possibly mixed with
rain...to spread into the area during the afternoon, ending later
tonight. Recent MODIS lake surface temperature image continues to
show temperatures mostly in the mid to upper 30s. Hi res vsbl image
from Thursday not showing much ice buildup along the shore.
The next storm system to pass far to the northwest of the area on
Sunday will bring strong winds from Sunday afternoon through Monday
night. Gale force southwest then west gusts are possible on Monday.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY until midnight CST tonight for WIZ051-
052-058-059-064.
LM...None.
&&
UPDATE...Hentz
TONIGHT/Saturday AND AVIATION/MARINE...MRC
Saturday NIGHT THROUGH Friday...DavisHazardous weather outlook, Dec 23, 3:25 PM CST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 PM CST FRI DEC 23 2016 WIZ046-047-051-052-056>060-062>072-242130- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 325 PM CST FRI DEC 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE CURRENT WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT THIS EVENING AS THE SNOW GRADUALLY ENDS FROM WEST TO EAST. TOTAL SNOWFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY A PERIOD OF FREEZING DRIZZLE OR LIGHT FREEZING RAIN IS POSSIBLE LATER SATURDAY NIGHT INTO CHRISTMAS MORNING AHEAD OF AN APPROACHING STRONG LOW PRESSURE SYSTEM. THE PRECIPITATION WILL TRANSITION TO ALL RAIN BY THE AFTERNOON. FOG MAY BECOME DENSE AT TIMES CHRISTMAS DAY INTO THE FOLLOWING NIGHT AS WARM...MOIST AIR MOVES OVER THE WIDESPREAD...COLD SNOWPACK. STRONG WEST WINDS WILL GET CLOSE TO WIND ADVISORY CRITERIA ON MONDAY AS STRONG LOW PRESSURE MOVES ACROSS THE LAKE SUPERIOR REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT YOUR SNOWFALL REPORTS WILL BE APPRECIATED TONIGHT. LMZ643>646-242130- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 325 PM CST FRI DEC 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SOUTH WIND GUSTS AND WAVES WILL APPROACH SMALL CRAFT ADVISORY LEVELS THIS EVENING. SMALL CRAFT SHOULD PLAN TO EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY WEST WIND GUSTS MAY REACH GALE FORCE SUNDAY NIGHT AND MONDAY AS STRONG LOW PRESSURE MOVES NORTH THROUGH MINNESOTA. FOG MAY BECOME DENSE ON SUNDAY AND SUNDAY NIGHT AS WARM...MOIST AIR MOVES NORTHWARD ACROSS THE COLD LAKE MICHIGAN WATERS WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Dec 23, 11:09 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1109 PM CST FRI DEC 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM SNOW NWS MILWAUKEE/SULLIVAN 42.97N 88.55W
12/23/2016 M2.3 INCH JEFFERSON WI OFFICIAL NWS OBS
WATER EQUIVALENT 0.28
&&
HENTZLocal storm report, Dec 23, 11:24 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1124 PM CST FRI DEC 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM SNOW BELMONT 42.74N 90.33W
12/23/2016 M1.1 INCH LAFAYETTE WI PUBLIC
&&
HENTZLocal storm report, Dec 23, 11:25 PM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1125 PM CST FRI DEC 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM SNOW 1 SW PORT WASHINGTON 43.37N 87.88W
12/23/2016 M1.6 INCH OZAUKEE WI EMERGENCY MNGR
NEAR HWY LL AND SUNSET RD
&&
SMARQUARDTLocal storm report, Dec 23, 11:26 PM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1126 PM CST FRI DEC 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW 3 SW NEW BERLIN 42.94N 88.17W
12/23/2016 M1.9 INCH WAUKESHA WI EMERGENCY MNGR
&&
SMARQUARDTLocal storm report, Dec 23, 11:30 PM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1130 PM CST FRI DEC 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM SNOW 6 NNW ELKHORN 42.75N 88.59W
12/23/2016 M1.4 INCH WALWORTH WI TRAINED SPOTTER
&&
SMARQUARDTLocal storm report, Dec 23, 11:36 PM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1136 PM CST FRI DEC 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM SNOW WEST ALLIS 43.01N 88.03W
12/23/2016 M1.7 INCH MILWAUKEE WI TRAINED SPOTTER
89TH AND ARTHUR BY AURORA WEST ALLIS HOSPITAL
&&
SMARQUARDTThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:13 PM CST | Small Craft Advisory | MKX | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.